Alert archive / Missouri / Frost Advisories in 2019
Frost Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 12, 2019, 3:57 PM CDT for 10 counties in Missouri. It took effect at Apr 13, 2019, 1:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2019, 3:57 PM CDT (20:57 UTC)
- In effect from
- Apr 13, 2019, 1:00 AM CDT
- Expired
- Apr 13, 2019, 3:41 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Lincoln County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593 WWUS73 KLSX 122057 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 357 PM CDT Fri Apr 12 2019 MOZ034>036-041-042-047-050>052-060-130900- /O.NEW.KLSX.FR.Y.0001.190413T0600Z-190413T1400Z/ Audrain MO-Boone MO-Callaway MO-Lincoln MO-Moniteau MO-Monroe MO- Montgomery MO-Pike MO-Ralls MO-Warren MO- Including the cities of Bowling Green, Columbia, Fulton, and Mexico 357 PM CDT Fri Apr 12 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... The National Weather Service in Saint Louis has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Saturday. * TEMPERATURES...As low as 33. * TIMING...Late tonight into Saturday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Carney
1 follow-up statement
989 WWUS73 KLSX 130841 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 341 AM CDT Sat Apr 13 2019 MOZ034>036-041-042-047-050>052-060-130945- /O.CAN.KLSX.FR.Y.0001.000000T0000Z-190413T1400Z/ Audrain MO-Boone MO-Callaway MO-Lincoln MO-Moniteau MO-Monroe MO- Montgomery MO-Pike MO-Ralls MO-Warren MO- Including the cities of Bowling Green, Columbia, Fulton, and Mexico 341 AM CDT Sat Apr 13 2019 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Saint Louis has cancelled the Frost Advisory. Temperatures are only forecast to drop into the upper 30s early this morning preventing the development of widespread frost. $$ Gosselin
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 12, 12:09 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 12, 12:09 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1209 PM CDT Fri Apr 12 2019 .SHORT TERM... (Through Late Saturday Afternoon) Issued at 338 AM CDT Fri Apr 12 2019 The cold front that brought rain to the area yesterday has pushed east of the CWA. The associated surface low, currently over far NW IA, will continue to fill and move to the NE. Deep westerly flow will help aide mixing. This will result in strong winds, with gusts in the 25 to 35 mph range. The deep mixing should also result in warmer temps with the 850mb 0C line as far north at KCOU to K3LF by late afternoon. Winds should diminish quickly with sunset as a surface ridge builds into the region. High level clouds should move into the southern portions of the CWA tonight, helping to keep temps on the warmer side. While fewer clouds are expected across the north, more mixing is expected through the night which should help keep temps up and prevent frost from developing given the cold dewpoints. Models prog a surface low developing across the Gulf tonight into Sat. This low will continue to develop and move NE, pushing rain into the southern half of the CWA Sat afternoon. Tilly .LONG TERM... (Saturday Night through Thursday) Issued at 338 AM CDT Fri Apr 12 2019 (Saturday Night - Sunday) Rain shield is expected to pass north and east into most of the CWA Saturday evening. Models suggest strong 850-hPa moisture convergence moving through portions of southeast Missouri and southwest Illinois early Saturday night. These areas are expected to see the highest rainfall totals as a result from this event, on the order of 1-2 inches. The closed low slowly moves out of the south-central Plains overnight Saturday night moving into far southern Missouri by early Sunday morning. A well-defined deformation zone is forecast to move northeastward through portions of central and northeast Missouri as well as west-central Illinois from very late Saturday night through midday on Sunday. This axis is fairly well clustered among the latest model guidance, with the exception of the CMC/GEM which is about 25-50 miles further to the southeast. The main question with this axis of precipitation will be precipitation type. While surface temperatures certainly will be marginal (33-35 degrees), do believe rain will mix with and changeover to snow toward dawn on Sunday and continue for a few hours across far northwestern sections of the forecast area. With these late winter/early spring storm systems, accumulations are especially tricky to forecast. However, given the deepening system and associated strong forcing for ascent, as well as high snowfall intensities and favorable diurnal timing (changeover around dawn), do believe at least some light accumulations of wet snow are likely so have 1-2" for far northwestern sections of the area. It is possible these amounts may be too low as well as high snowfall intensities could last several hours. However, given the uncertainty in surface temperatures, elected to side with lighter amounts for now. Precipitation should move off to the north and east of the CWA by Sunday afternoon, leaving a cold/cloudy afternoon for the region. High temperatures are forecast to only reach the 40s across the area, which would be about 20 degrees below normal. (Sunday Night - Tuesday) Frost/freeze products may be necessary Sunday night/Monday morning behind the earlier system. The combination of a cold day on Sunday, a clearing sky, and light/variable winds due to an approaching surface ridge of high pressure should yield very favorable conditions for radiational cooling. Lows in the low to mid 30s are forecast areawide, and while a hard freeze may not be likely, frost would be favored given the light winds and clear sky. The work week should start off dry, with rapidly moderately temperatures as a midlevel shortwave ridge moves across the mid- Mississippi Valley. Highs by Tuesday are likely to be in the 70s for the bi-state area, or about 5-10 degrees above normal for the date. (Tuesday Night - Thursday) An active weather pattern returns for the middle of next week as the next shortwave trough ejects out of the desert southwest. Chances of showers and thunderstorms ramp up Wednesday night and Thursday with the approach of this system. Bottom line, after a brief return to winter, more typical spring-like weather will return with above normal temperatures and showers and thunderstorms likely. Gosselin && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1154 AM CDT Fri Apr 12 2019 Strong and gusty southwest surface winds can be expected this afternoon due to a tight surface pressure gradient between a surface ridge centered over eastern OK and AR and a deep surface low over northwest WI. The surface wind will weaken this evening as surface ridging moves over our area. Just some high level cloud cover is expected tonight and Saturday morning. SPECIFICS FOR KSTL: Strong and gusty southwest surface winds can be expected this afternoon due to a tight surface pressure gradient between a surface ridge centered over eastern OK and AR and a deep surface low over northwest WI. The surface wind will weaken this evening as surface ridging moves over our area. Just some high level cloud cover is expected tonight and Saturday morning. The cloud ceiling will lower Saturday afternoon, although remaining VFR with rain possibly moving in by late Saturday afternoon. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 60 42 60 42 / 5 0 40 80 Quincy 53 34 55 34 / 5 0 10 90 Columbia 56 37 56 35 / 5 0 30 80 Jefferson City 58 37 58 38 / 0 0 50 80 Salem 60 42 61 45 / 5 0 20 90 Farmington 62 40 59 41 / 5 0 80 100 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 12, 3:52 AM CDT, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 352 AM CDT Fri Apr 12 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 352 AM CDT Fri Apr 12 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a heightened fire danger this afternoon due to low relative humidity values, dry fuels, and gusty southwest winds. Moderate to major river flooding is ongoing along parts of the Mississippi and Illinois Rivers. Please see the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Major river flooding will continue at Saverton Lock and Dam on the Mississippi River. Moderate flooding will continue at several other points on the Mississippi and Illinois Rivers. Please see the appropriate Flood Statements for specific details. Accumulating snow of one to two inches across portions of central and northeast Missouri and west central Illinois is expected Sunday morning. There is a slight chance for thunderstorms Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Tilly
Nearby
Frost Advisories in Missouri, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.